Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 286, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 9, 2001, 7:25 PM EDT for Floyd County, Polk County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 9, 2001, 7:25 PM EDT (23:25 UTC)
- Expired
- Jul 9, 2001, 8:10 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Floyd County, GA, Polk County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:30 PM EDT | Thunderstorm Wind | Cedartown, GA | The Rome News Tribune reported that eight large trees were down in Cedartown. The public reported that these were blocking some roads in the city. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 092327 SVRATL GAC115-233-100010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FLOYD COUNTY IN NORTHWEST GEORGIA POLK COUNTY IN NORTHWEST GEORGIA * UNTIL 810 PM EDT * AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS UP TO 60 MPH AND LARGE HAIL LOCATED OVER CAVE SPRING...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TAYLORSVILLE...ROCKMART...LINDALE...CEDARTOWN...CAVE SPRING AND ARAGON. DAMAGING WINDS MAY OCCUR UP TO 5 MILES AHEAD OF THE HEAVY RAIN AND HAIL. MOVE TO A SAFE PLACE NOW! IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3428 8531 3415 8545 3389 8512 3406 8495
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:50 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 9, 3:50 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT MON JUL 9 2001 OVERVIEW: WILL MAINTAIN FCST FROM LAST FEW DAYS. UPPER RIDGE IN OK WILL HOLD STEADY FOR A FEW MORE DAYS BEFORE RETROGRADING WEST BY THE WEEKEND INTO THE FOUR CORNERS. THIS WILL MEAN THE QUITE WARM AND STICKY WEATHER WILL LAST A FEW MORE DAYS BEFORE SAGGING SOUTH AS NE TROUGH BEGINS TO DEEPEN. MRF HAS COME AROUND TO YSTDYS THINKING AND THE UKMET/ECMWF SOLN OF BEING LESS AGRESSIVE WITH SE TROUGH FOR WEEKEND AND SLIGHTLY FARTHER EAST. SHORT TERM: MSAS DATA AT 19Z SHOWS MOISTURE CONVERGENCE ALONG WITH LI AROUND -6 AND DEWPOINTS IN THE 70S. THIS HAS LED TO A MODERATELY UNSTABLE AIRMASS. STORMS ARE FIRING IN THIS AREA OF NORTH GA NEAR THETA-E GRADIENT AND AHEAD OF MID LEVEL SHORTWAVE. THIS WILL MOVE THRU AREA THIS EVENING...ESPECIALLY NORTH. WE STILL HAVE A WARM MID LAYER CAP AROUND 2C WHICH NEEDS TO BE OVERCOME. THIS IS WHY STORMS ARE LIKELY MAINLY BELOW SVR LIMITS. STORMS WILL LAST THRU EVENING BEFORE TAPERING OFF. LOWS TNGT WILL BE TRICKY AS THEY WILL BE CLOSE TO LAST NIGHTS LOWS AS LONG AS RAIN STAYS SCT. WILL DROP TEMPS A FEW DEGREES BLO GUIDANCE IN NORTH DUE TO SCT PRECIP. PRECIP EFFICIENCY WILL HANG ABV 1 INCH TUE AND 850 MB THETA-E RIDGE WILL STILL BE IN PLACE AHEAD OF TROUGH. WILL KEEP LOW POPS. MRH IS ABOUT SAME AS TDY SO EXPECT HIGHS TUE SIMILAR TO MON. TROUGH WILL BRING IN DRIER AIR ESPECIALLY ABV THE GROUND WED...SO WILL GO DRY WED WHICH BLENDS WELL WITH PREVIOUS 2 DAYS OF FCSTS. HOWEVER...WITH MORE SUN WED AND NW FLOW AND BETTER MIXING AND SLIGHTLY DRIER AIRMASS...TEMPS WILL LIKELY HEAT UP TO A DEGREE OR TWO WARMER THAN TDY. ATL REACHED 90 TDY FINALLY FOR THE FIRST TIME THIS YEAR...SO EXPECT LOW 90S THERE NEXT TWO DAYS. EXTENDED: UKMET/MRF/ECWMF IN REASONABLE AGREEMENT THAT A SECONDARY SYSTEM WILL DROP THRU AREA LATE IN THE WEEK WITH A W/NW FLOW INTO WEEKEND. WILL GO CLIMO FOR EXTENDED WITH SLIGHT CHANCE POPS AND LET TEMPS PULL BACK TO AROUND NORMAL READINGS BASED ON MRF/UKMET TEMPS. SINCE MEAN TROUGH WILL BE TO OUR EAST...EXPECT ONLY LOW POPS WITH BOUNDARY HUNG UP IN DEEP SOUTH. FCSTID = 14 ATL 73 91 73 92 / 50 30 10 10 AHN 73 91 73 92 / 50 30 10 10 GVL 73 91 73 92 / 50 30 10 10 RMG 71 95 71 95 / 50 20 10 10 CSG 76 95 75 95 / 30 30 20 10 MCN 76 95 75 95 / 30 30 2}0 10 .ATL... GA...NONE. NOEL OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 29 min |
| Jul 9, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 42 min |
| Jul 9, 6:48 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.